MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR
Model Number NV-6-20-HELIX
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Therapy Delivered to Incorrect Body Area (1508); Detachment of Device or Device Component (2907); Migration (4003)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the coil did not fit perfectly, sot he physician pulled it back in order to take it out of the microcatheter.However, in doing so they did not notice that the coil did not come all the way out of the microcatheter and detached inside without the staff knowing.During a quick syringe injection to check the position of the catheter, the coil was flushed forward and auto deployed accidentally in the wrong position within the artery.The physician attempted to remove the device via snare but could not, so they decided to leave it inside the patient.The patient was undergoing surgery for embolization of the inferior mesenteric artery, an off-label use.It was noted that the patient's blood flow was normal and vessel tortuosity was minimal.The devices were prepared as indicated per the ifu.The pushwire was not bent or broken, there was no friction or difficulty during delivery, no attempts were made to reposition or detach the coil.A continuous flush was not used during the procedure.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The cause of the premature detachment was not determined.
 
Additional Manufacturer Narrative
D10: device available for evaluation - additional information.G4.Date mfr rec ¿ additional information.H2: type of follow up - device evaluation.H3: device evaluated by manufacturer- additional information.H6: codes updated the device was returned for evaluation and the clinical observation was confirmed.As received, the concerto coil pushwire returned without the implant coil.The implant coil was left in the patient.The tack weld replacement (twr) crimps and the pushwire distal to the break indicator at the manual detachment location (via hypotube) were found to be intact.The concerto pusher was found broken at the proximal end with the release wire pulled.In addition, the concerto pushwire was found kinked and twisted rom the distal end.Under the microscope, the coin was not against the lumen stop, the shield coil was found to be present, and the implant coil was found to be detached.During evaluation, the release wire was pulled out from the pushwire at the broken location for evaluation of the coin.The coin was found to be visually acceptable.Based on the device returned and reported information, we were unable to determined the cause of coil detachment issue.In this event it is likely the damages found with the pushwire (kink/break) caused the coin to pull back from the lumen stop detaching the implant coil subsequently allowing the implant coil to migrate.The pushwire can become kinked/broken if the user advances or retrieves the device against resistance.However, the cause for the damage to the pushwire could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8983995
Report Number2029214-2019-00908
Device Sequence Number3381124
Product Code KRD
UDI-Device Identifier00847536013582
UDI-Public00847536013582
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/10/2022
Device Model NumberNV-6-20-HELIX
Device Catalogue NumberNV-6-20-HELIX
Device Lot NumberA781431
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2019
Initial Date Received by Manufacturer 09/07/2019
Supplement Date Received by Manufacturer09/11/2019
11/25/2019
Initial Report FDA Received Date09/10/2019
Supplement Report FDA Received Date09/23/2019
12/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;